Childhood Diseases

Question
Posted by: Poppy | 2010/04/12

Q.

Nose Bleed

Hi Professor,

My 3 year old has Epilepsy and is on Epilim and Kepra. He had a nose bleed on Saturday and again today, Monday. He did not fall or bash his nose. Could this be from the medication?

We have an appointment with Dr Lippert on the 10th May, can I wait until then or should it be attended to sooner?

Thank you.

Expert's Reply

A.

Paediatrician

Both of these medicines which are used for treating epilepsy can cause bleeding as a side effect. They may also have effects on the certain blood cells associated with the clotting mechanism of the blood. So it is essential to see Dr Lippert earlier so that he can test your son's blood and also decide on his epilepsy treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.